MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC. RADIESSE (+) INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC. RADIESSE (+) INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number 8063M0K1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Edema (1820)
Date of Event 01/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda as the event, facial edema, was deemed to meet the serious injury criteria of necessitating medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.The device history record for radiesse (+) injectable implant lot number 100100295 was reviewed.No nonconformances were discovered that would have contributed to this event.A lot search was conducted on the reported lot and no similar complaints were noted.
 
Event or Problem Description
A physician assistant reported that a (b)(6) female was treated with radiesse (+) injectable implant.This was the patient's first time using the product.On an unknown date, the patient was injected with an unknown amount of radiesse (+) in unspecified site(s).An unknown time post injection, the patient experienced face swelling, swelling in cheeks, around eyes.Additional information was received from the physician assistant on (b)(6) 2018: on (b)(6) 2018, the patient was injected with 1.5 cc radiesse (+) to the midface region.The face had been cleaned prior with hibiclens and arnica was applied after treatment.Shortly after treatment, the patient began to have generalized facial edema to the point her eyes were nearly closed.The patient was treated at the emergency room (er) with solumedrol and was prescribed a medrol dose pack along with cold compresses.As of (b)(6) 2018, the swelling has improved approximately 50%.This was the first time the patient has been injected with dermal filler.Additional information was received from the physician assistant on 31-jan-2018: the patient had a history of allergic reaction to ibuprofen and cortisone injections.Concomitant medication included synthroid.The patient experienced edema in face within one hour of radiesse (+) injections.The patient was seen in er on (b)(6) 2018 and given steroids and benadryl.The event was 50% resolved in four days, 95% resolved by (b)(6) 2018.In the opinion of the reporter, the adverse event was related to the use of radiesse (+).

Brand Name
RADIESSE (+) INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC.
4133 courtney st., suite 10
franksville WI 53126
MDR Report Key7237005
Report Number2135225-2018-00002
Device Sequence Number980102
Product Code LMH
UDI-Device IdentifierM2138063M0K15
UDI-Public+M2138063M0K15/$$3190426100100295
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician Assistant
Type of Report Initial
Report Date (Section B) 02/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician Assistant
Device Expiration Date04/26/2019
Device Model Number8063M0K1
Device Catalogue Number8063M0K1
Device Lot Number100100295
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2018
Initial Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARNICA; HIBICLENS; SYNTHROID
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR